Institutional members access full text with Ovid®

Interactions of Statin Medications and Exercise Training: Considerations for Skeletal Muscle Myopathy

Murlasits, Zsolt PhD, CSCS; Kabir, Mohammad MS

Section Editor(s): Ronai, Peter MS, RCEP, CSCS*D, NSCA-CPT

Strength & Conditioning Journal: October 2013 - Volume 35 - Issue 5 - p 75–78
doi: 10.1519/SSC.0b013e31828ae8c5
Special Populations

ABSTRACT: STATINS ARE A CLASS OF LIPID-LOWERING DRUGS THAT CAN PRODUCE A NUMBER OF ADVERSE EFFECTS, SUCH AS MUSCLE MYOPATHY. THE INCIDENCE OF MYOPATHY INCREASES IN STATIN USERS WHO ALSO EXERCISE. THEREFORE, EXERCISE PROFESSIONALS SHOULD BE FAMILIAR WITH THE INTERACTIONS OF STATINS AND EXERCISE TO DESIGN SAFE AND EFFECTIVE PROGRAMS.

Department of Health and Sport Sciences, The University of Memphis, Memphis, Tennessee

The Special Populations Column provides personal trainers who work with apparently healthy or medically cleared special populations with scientifically supported background information.

Figure. No caption a...

COLUMN EDITOR: Peter Ronai, MS, RCEP, CSCS*D, NSCA-CPT

Conflicts of Interest and Source of Funding: The authors report no conflicts of interest and no source of funding.

Zsolt Murlasits is an assistant professor in the Department of Health and Sport Sciences at the University of Memphis.

Mohammad Kabir has recently graduated from the University of Memphis and currently is a medical student at the LMU DeBusk College of Osteopathic Medicine.

© 2013 by the National Strength & Conditioning Association